MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 007044
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image evaluation summary: two still images were provided for review.In the first image the angiographic wire is in the hoop within the inner pouch.The lot number (gfdx0870) and device details match what was reported.The second image shows the core wire protruding through the coils.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one angio guidewire in a non calcified and non tortuous lesion in the ostium rca.There was no damage noted to the device on inspection.The device was prepped per ifu with no issues.The wire tip was not formed.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered and excessive force was not used.It was reported that after removal of the device from the patient damage was noted.The damage was noted 5-7cm from the tip of the device.No resistance was noted and excessive force was not used during withdrawal of the device.Images provided show a protruding wire.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis summary: received for analysis was one angiographic guidewire.The safety wire was protruding though the coils proximal to the tip.No damage noted to the distal j curve.The distal end of the safety wire was detached and protruding from the spring from the distal tip.Refer to picture below.The spring wire still had a j form and was at approximately 145 cm in length.Spring was stretched approximately 3 cm passed the spring wire.The break in the safety wire was 5 mm from the distal weld and weld was intact.The return sample was evaluated to ensure it was the correct part and all features evaluated that could impact safety wire detachment.The safety wire and the spring were found to meet dimensional specification.Discoloration on the distal end of the safety wire near the break.Discoloration noted inside the j radius.The discoloration at the distal end of the returned wire does not meet the required visual acceptance criteria, although this device was used in a patient approximately 2 months prior to when it was returned to evaluation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key10769055
Report Number1220452-2020-00089
Device Sequence Number3799336
Product Code DQX
UDI-Device Identifier00643169856738
UDI-Public00643169856738
Combination Product (Y/N)N
Initial Reporter CountryBK
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2024
Device Model Number007044
Device Catalogue Number007044
Device Lot NumberGFDX0870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1